Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Citalopram?

I started taking Citalopram a few years ago. I didn t connect the dots to behavior until I went off the medicine after two years. But within a week or so of starting the med I went to see a prostitute. Never ever in my life had I done something like that, but it was an overwhelming urge. I stopped the meds and within a couple months seeing prosttitues stopped completely. I have not done that sinec - and it has been two years. It seems like a strong calendard connection between the med and my behavior. Is this a possible medication connection or not? Thanks.
Tue, 6 Apr 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Citalopram belongs to the group of antidepressant medications known as selective serotonin reuptake inhibitors (SSRIs) is used in the treatment of major depressive illness, obsessive compulsive disorder (OCD), social phobia, panic disorder etc. It works by increasing the mood enhancing chemical in the the brain known as serotonin. This medication usually cause loss of libido, erectile dysfunction, difficulty getting an erection, delayed ejaculation, changes in sexual drive etc.

In some people it does not affect their sexual function. Again, in some it may even enhance sexual drive and make someone crazy for sexual activities like you. Though it is a rare side effects of Citalopram, but such type of side effect may be noticed while treatment with Citalopram. Stop taking this medication, will help to regain normal sexual drive as before over time.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Citalopram


What are the side effects of Citalopram?

Hi, Citalopram belongs to the group of antidepressant medications known as selective serotonin reuptake inhibitors (SSRIs) is used in the treatment of major depressive illness, obsessive compulsive disorder (OCD), social phobia, panic disorder etc. It works by increasing the mood enhancing chemical in the the brain known as serotonin. This medication usually cause loss of libido, erectile dysfunction, difficulty getting an erection, delayed ejaculation, changes in sexual drive etc. In some people it does not affect their sexual function. Again, in some it may even enhance sexual drive and make someone crazy for sexual activities like you. Though it is a rare side effects of Citalopram, but such type of side effect may be noticed while treatment with Citalopram. Stop taking this medication, will help to regain normal sexual drive as before over time. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician